Considering the traveling wave solutions of an age-structured population model, we study the propagation patterns of a single species with respect to the diffusion rates of mature and immature population. Depending on the slope of the birth function at the positive equilibrium, the monotonic wave may change to an oscillatory wave solution, when the diffusion ratio of immature versus mature population exceeds a threshold value. This has been confirmed with numerical exploration of the traveling wave solutions.

Additional Metadata
Keywords Birth function, Minimal speed, Reaction-diffusion model, Traveling wave
Persistent URL dx.doi.org/10.1007/s40314-014-0118-y
Journal Computational and Applied Mathematics
Citation
Bani-Yaghoub, M. (Majid), & Amundsen, D. (2015). Oscillatory traveling waves for a population diffusion model with two age classes and nonlocality induced by maturation delay. Computational and Applied Mathematics, 34(1), 309–324. doi:10.1007/s40314-014-0118-y